zbMATH — the first resource for mathematics

Indefinite quasilinear elliptic problems with subcritical and supercritical nonlinearities on unbounded domains. (English) Zbl 1134.35037
Summary: By using the fibering method, we study the existence of nonnegative solutions for a class of indefinite quasilinear elliptic problems on unbounded domains with noncompact boundary, in the presence of competing subcritical and supercritical lower order nonlinearities.

35J20 Variational methods for second-order elliptic equations
35J60 Nonlinear elliptic equations
35J65 Nonlinear boundary value problems for linear elliptic equations
35D10 Regularity of generalized solutions of PDE (MSC2000)
Full Text: DOI
[1] Alama, S.; Tarantello, G., On semilinear elliptic equations with indefinite nonlinearities, Calc. var. partial differential equations, 1, 439-475, (1993) · Zbl 0809.35022
[2] Alama, S.; Tarantello, G., Elliptic problems with nonlinearities indefinite in sign, J. funct. anal., 141, 159-215, (1996) · Zbl 0860.35032
[3] Ambrosetti, A.; Garcia-Azorero, J.; Peral, I., Existence and multiplicity results for some nonlinear elliptic equations: A survey, Rend. mat. appl. (7), 20, 167-198, (2000) · Zbl 1011.35049
[4] Aronson, D.G.; Weinberger, H.F., Multidimensional nonlinear diffusion arising in population genetics, Adv. math., 30, 33-76, (1978) · Zbl 0407.92014
[5] Berestycki, H.; Capuzzo-Dolcetta, I.; Nirenberg, L., Superlinear indefinite elliptic problems and nonlinear Liouville theorems, Topol. methods nonlinear anal., 4, 59-78, (1994) · Zbl 0816.35030
[6] Berestycki, H.; Capuzzo-Dolcetta, I.; Nirenberg, L., Variational methods for indefinite superlinear homogeneous elliptic problems, Nodea nonlinear differential equations appl., 2, 553-572, (1995) · Zbl 0840.35035
[7] Brézis, H.; Nirenberg, L., Positive solutions of nonlinear elliptic equations involving critical Sobolev exponents, Comm. pure appl. math., 36, 437-477, (1983) · Zbl 0541.35029
[8] Binding, P.A.; Drábek, P.; Huang, Y.X., Existence of multiple solutions of critical quasilinear elliptic Neumann problems, Nonlinear anal. ser. A, 42, 613-629, (2000) · Zbl 0964.35064
[9] Ciarlet, P.G., Mathematical elasticity, vol. I. three-dimensional elasticity, (1988), North-Holland Amsterdam · Zbl 0648.73014
[10] Diaz, J.I., Nonlinear partial differential equations and free boundaries, vol. I. elliptic equations, Res. notes math., vol. 106, (1985), Pitman Boston, MA · Zbl 0595.35100
[11] Drábek, P.; Huang, Y.X., Bifurcation problems for the p-Laplacian in RN, Trans. amer. math. soc., 349, 171-188, (1997) · Zbl 0868.35010
[12] Drábek, P.; Huang, Y.X., Multiple positive solutions of quasilinear elliptic equations in \(\mathbb{R}^N\), Nonlinear anal. ser. A, 37, 457-466, (1999) · Zbl 0930.35062
[13] Drábek, P.; Kufner, A.; Nicolosi, F., Quasilinear elliptic equations with degenerations and singularities, (1997), Walter de Gruyter Berlin · Zbl 0894.35002
[14] Drábek, P.; Pohozaev, S.I., Positive solutions for the p-Laplacian: application of the fibering method, Proc. roy. soc. Edinburgh sect. A, 127, 703-726, (1997) · Zbl 0880.35045
[15] Il’yasov, Y.; Runst, T., On nonlocal calculation for inhomogeneous indefinite Neumann boundary value problems, Calc. var. partial differential equations, 22, 101-127, (2005) · Zbl 1161.35392
[16] Kazdan, J.L., Prescribing the curvature of a Riemannian manifold, CBMS reg. conf. ser. math., vol. 57, (1985), Amer. Math. Soc. Providence, RI · Zbl 0561.53048
[17] Moschini, L.; Pohozaev, S.I.; Tesei, A., Existence and nonexistence of solutions of nonlinear Dirichlet problems with first order terms, J. funct. anal., 177, 365-382, (2000) · Zbl 0976.35025
[18] Pélissier, M.-C.; Reynaud, L., Étude d’un modèle mathématique d’écoulement de glacier, C. R. acad. sci. Paris Sér. A, 279, 531-534, (1974) · Zbl 0327.73085
[19] Pflüger, K., Existence and multiplicity of solutions to a p-Laplacian equation with nonlinear boundary condition, Electron. J. differential equations, 10, 1-13, (1998) · Zbl 0892.35063
[20] Pohozaev, S.I., The fibering method in nonlinear variational problems, (), 35-88 · Zbl 0901.35018
[21] Pohozaev, S.I.; Tesei, A., Existence and nonexistence of solutions of nonlinear Neumann problems, SIAM J. math. anal., 31, 119-133, (1999)
[22] Pohozaev, S.I.; Véron, L., Multiple positive solutions of some quasilinear Neumann problems, Appl. anal., 74, 363-391, (2000) · Zbl 1063.35065
[23] Tolksdorf, P., Regularity for a more general class of quasilinear elliptic equations, J. differential equations, 51, 126-150, (1984) · Zbl 0488.35017
[24] Trudinger, N.S., On Harnack type inequalities and their application to quasilinear elliptic equations, Comm. pure appl. math., 20, 721-747, (1967) · Zbl 0153.42703
[25] Zeidler, E., Nonlinear functional analysis and its applications, vol. I, (1986), Springer New York
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.